Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

July 18, 2015Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 18, 2015, 4:16 PM EDT for Volusia County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 4:16 PM EDT (20:16 UTC)
Expired
Jul 18, 2015, 4:45 PM EDT
In force
29 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS82 KMLB 182016
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT SAT JUL 18 2015
 
FLZ041-044-141-182045-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
416 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PIERSON TO 7 MILES NORTHWEST OF PITTMAN...AND MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASTOR...DELAND...PIERSON...PAISLEY AND BARBERVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND 
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW 
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL 
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK 
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS IN OR NEAR LAKE GEORGE AND LAKE WOODRUFF SHOULD BE AWARE 
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN 
AND LIGHTNING ASSOCIATED WITH STORMS. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2926 8142 2926 8123 2911 8113 2888 8159
      2900 8166 2905 8166 2906 8164 2927 8164
      2937 8142
TIME...MOT...LOC 2014Z 243DEG 9KT 2929 8133 2905 8175 

$$

MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:25 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 18, 3:25 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SAT JUL 18 2015

.DISCUSSION...

...DAILY SCATTERED-NUMEROUS SHOWERS/STORMS EXPECTED INTO NEXT WEEK...
...LOCALLY HEAVY RAINFALL EXPECTED WITH STORMS...

CURRENT/EARLY EVENING...NUMEROUS SHOWERS AND STORMS ACROSS MAINLY
INTERIOR AREAS WILL DRIFT NE INTO EARLY EVENING AND DIMINISH SLOWLY
INTO LATE EVENING. ADDITIONAL BOUNDARY COLLISIONS WILL GENERATE NEW
STORM DEVELOPMENT...SOME WITH LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2-
3 INCHES. WARM MID LVL TEMPS AND DEEP MOISTURE STILL LOOK TO FAVOR
LOCALIZED HEAVY RAINFALL WITH STORMS.

TONIGHT...LOW LVL SW FLOW AROUND THE ATLC RIDGE AND SOME INCREASE IN
MID LVL SW FLOW SHOULD ALLOW ACTIVITY NEAR THE COAST TO PUSH INTO
THE ATLC INTO THE LATE EVENING. CONSIDERABLE CLOUDINESS IN THE
EVENING WILL THIN SLOWLY OVERNIGHT. LOWS IN THE LOWER TO MID 70S.

SUN-TUE...FOR SUNDAY LOW LVL SW FLOW IN THE SFC-H8 LAYER WILL
CONTINUE AT 10-15 KNOTS FROM THE SW WITH DEEP MOISTURE AND PRECIP
WATER VALUES FROM 2.0-2.1 INCHES ACROSS THE CENTRAL PORTION OF THE
FORECAST AREA. THIS WILL FAVOR SCATTERED TO NUMEROUS SHOWERS AND
STORMS DEVELOPING OVER THE WRN PENINSULA IN THE MORNING AND TWD E
CENTRAL FL FROM MID DAY THROUGH THE AFTN HOURS. APPEARS AREA FROM
OSCEOLA TO BREVARD COUNTIES MAY BE FAVORED WITH THE HIGHEST AFTN
COVERAGE. MID LVL TEMPS WILL REMAIN FROM -5 TO -6 DEGS C WITH
LOCALLY HEAVY RAINFALL EXPECTED WITH STORMS PRODUCING UP TO 2-3
INCHES IN THE MID TO LATE AFTN. MON-TUE...LOW PRESSURE TROUGH ALONG
THE SE ATLC SEABOARD AND H5 TROUGH AXIS AND VORTICITY AXIS DROPPING
TWD CENTRAL FL ALONG WITH DEEP MOISTURE WILL AGAIN TO LEAD RAIN
CHANCES ABOVE NORMAL IN THE 50 TO 60 PERCENT RANGE. LOCALLY HEAVY
RAINFALL CAN AGAIN BE EXPECTED WITH STORMS INTO EARLY NEXT WEEK.

EXTENDED...PREVIOUS FORECAST DISCUSSION...GLOBAL SOLNS OVER THE
EASTERN CONUS FROM MIDWEEK ONWARD PLACE LOWER THAN NORMAL SFC
PRESSURES OVER THE SE TO MID ATLC CST WITH GFS TRYING TO DEVELOP A
SPOT LOW INLAND NEARBY THE MID ATLC SEABOARD WHERE PERSISTENT
FRONTAL TROUGH FROM EARLY WEEK RESIDES. ONE WOULD EXPECT SLIGHTLY
HIGHER THAN NORMAL RAIN COVERAGE LOCALLY GIVEN CONTINUED SUPPRESSION
OF THE SUBTROPICAL RIDGE SOUTH OF CENTRAL FLORIDA AND AMPLE
AVAILABLE MOISTURE. AT A MINIMUM A SCT POP NUMBER IS JUSTIFIED AREA
WIDE EACH DAY THROUGH THE WORKWEEK ALONG WITH SEASONAL TEMPS.

&&

.AVIATION...SCT-NMRS SHRA/TSRA ACROSS THE INTERIOR WILL MOVE NE AT
10 KNOTS AND AFFECT INTERIOR TERMINALS THRU 23Z. SCT-NMRS TSRA
SHOULD APPROACH KMLB-KFPR CORRIDOR 20Z-23Z WITH LOCALLY HEAVY
RAINFALL. TEMPO MVFR CIGS AND IFR +RA WITH STORMS. VFR CONDS
DEVELOPING FROM 00Z TO 03Z AS STORMS PUSH OFFSHORE...AND ALSO
DIMINISH ACROSS THE INTERIOR.

&&

.MARINE... S-SW FLOW WILL INCREASE TO 10-15 KNOTS ON SUNDAY WITH
SEAS BUILDING TO AROUND 3 FT OFFSHORE. EXPECT STORMS TO MOVE OFF THE
MAINLAND INTO THE NEARSHORE WATERS BY MID TO LATE AFTERNOON. SW
WINDS AGAIN EXPECTED AT 10-15 KNOTS ON MONDAY WITH STORMS MOVING
ACROSS THE INTRACOASTAL AND NEARSHORE WATERS IN THE AFTERNOON AND
EARLY EVENING. TUE-WED...SW WINDS TO 10-15 KNOTS WITH SEAS 2 FT
NEARSHORE AND 3 FT OFFSHORE. SCT-NUMEROUS SHOWERS AND STORMS
EXPECTED TO AFFECT THE WATERS EACH AFTERNOON AS SW STEERING FLOW
CONTINUES INTO MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  74  90 /  30  40  20  40
MCO  74  92  75  91 /  30  60  20  50
MLB  74  90  75  90 /  30  60  30  50
VRB  74  91  74  90 /  30  50  30  60
LEE  76  92  77  90 /  30  50  20  40
SFB  75  92  75  91 /  30  50  20  50
ORL  75  91  76  91 /  30  60  20  50
FPR  74  92  73  90 /  30  50  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/LONG TERM...VOLKMER
IMPACT WX/RADAR...GLITTO/MOSES
AVIATION...ULRICH
Hazardous weather outlook, Jul 18, 11:15 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT SAT JUL 18 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-182115-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1115 AM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND LIGHTNING STORMS WILL DEVELOP ACROSS EAST
CENTRAL FLORIDA TODAY. STORMS WILL PRODUCE FREQUENT CLOUD-TO-
GROUND LIGHTNING AND LOCAL HEAVY RAINFALL AS THEY MOVE EAST-
NORTHEAST AROUND 10 MPH. A FEW MAY PRODUCE WIND GUSTS AROUND 40
MPH...MAINLY ALONG THE COAST AS STORMS APPROACH THE INTRACOASTAL
WATERWAY. THE RISK OF STRONG STORMS WILL END BY SUNSET BUT LINGERING
RAIN WITH OCCASIONAL LIGHTNING STRIKES WILL PERSIST INTO THE EVENING.

.FLOOD IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EAST CENTRAL
FLORIDA TODAY. SOME STORMS WILL BE CAPABLE OF PRODUCING BETWEEN 2
AND 3 INCHES OF RAIN PER HOUR WHICH MAY CAUSE LOW LYING AND POOR
DRAINAGE AREAS TO FLOOD. ALSO...AREAS THAT HAVE RECEIVED RECENT
HEAVY RAINFALL WILL BE MORE SUSCEPTIBLE TO FLOODING TODAY.

.MARINE THUNDERSTORM GUST IMPACT...
NUMEROUS LIGHTNING STORMS WILL DEVELOP ACROSS EAST CENTRAL
FLORIDA THIS AFTERNOON...MOVING EAST-NORTHEAST AROUND 10 MPH.
SOME STORMS WILL PRODUCE STRONG WIND GUSTS OVER 35 KNOTS AND
FREQUENT LIGHTNING STRIKES ACROSS THE NEARSHORE ATLANTIC WATERS...
THE INTRACOASTAL WATERS...AS WELL AS INLAND LAKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE ATLANTIC HIGH PRESSURE RIDGE WILL REMAIN ACROSS SOUTH FLORIDA
AND MAINTAIN A MOIST WEST TO SOUTHWEST WIND FLOW INTO THE MIDDLE
OF NEXT WEEK. SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS
CAN BE EXPECTED EACH AFTERNOON AND EVENING. THE PRIMARY THREATS
WILL BE LIGHTNING STRIKES AND STRONG DOWNBURST WINDS. LOCALLY
HEAVY RAINS MAY CAUSE TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/GLITTO

In the hours before

Special weather statement, Jul 18, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT SAT JUL 18 2015

FLZ041-044-141-182045-
NORTHERN LAKE COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
416 PM EDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 445 PM EDT...

AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
PIERSON TO 7 MILES NORTHWEST OF PITTMAN...AND MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASTOR...DELAND...PIERSON...PAISLEY AND BARBERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS IN OR NEAR LAKE GEORGE AND LAKE WOODRUFF SHOULD BE AWARE
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN
AND LIGHTNING ASSOCIATED WITH STORMS. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2926 8142 2926 8123 2911 8113 2888 8159
      2900 8166 2905 8166 2906 8164 2927 8164
      2937 8142
TIME...MOT...LOC 2014Z 243DEG 9KT 2929 8133 2905 8175

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:51 PM EDTSpecial Marine WarningMLB84 min
Jul 18, 4:28 PM EDTAreal Flood AdvisoryMLBLake, Volusia2 hr
Jul 18, 5:15 PM EDTSpecial Marine WarningMLB45 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.